MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AR40M
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Sex/ gender: unknown/ not provided.If implanted, give date: not applicable, as lens was removed/ replaced during the same procedure.If explanted, give date: not applicable, as lens was removed/ replaced during the same procedure.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) while being inserted into the eye had a loading issue.The reporter was not sure if there¿s a handling/ use error, but an incision enlargement was required.It was learned that the patient was supposed to receive a model ar40m iol, but as this suspect iol had loading error, instead of leaving the patient aphakic, the customer put in the smallest diopter lens that they had in stock, which was the zcb00 5.0d.There was no harm to the patient.They patient was actually very happy with the outcome.No other information was provided.
 
Additional Manufacturer Narrative
Additional information: device available for evaluation; returned to manufacturer on 7/7/2020.Device evaluation: the lens was observed cut in two pieces with one of the haptics detached and missing.Customer states that lens had loading error.Product quality deficiency was not identified.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that one other complaint has been received for this production order number.Investigation was reviewed and is related to this complaint dc-loading issues.Investigation is in process and is from the same customer as this one and same cause (user error).Conclusion: as a result of the investigation, there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10243262
Report Number2648035-2020-00483
Device Sequence Number573394
Product Code HQL
UDI-Device Identifier05050474514218
UDI-Public(01)05050474514218(17)250207
Combination Product (Y/N)Y
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/07/2025
Device Model NumberAR40M
Device Catalogue NumberAR40M00015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/10/2020
Supplement Date Received by Manufacturer07/09/2020
10/25/2020
Initial Report FDA Received Date07/08/2020
Supplement Report FDA Received Date08/05/2020
10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMERALDC30 LOT # CE02964; EMERALDC30 LOT # CE02964
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Date Report Sent to FDA01/01/2005